Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 92, NWS La Crosse, WI

August 13, 2010Buffalo County, La Crosse County, Trempealeau County, Wisconsin; Fillmore County, Houston County, Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 13, 2010, 6:03 AM CDT for Buffalo County, La Crosse County, Trempealeau County, Wisconsin; Fillmore County, Houston County, Winona County, Minnesota. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2010, 6:03 AM CDT (11:03 UTC)
Expired
Aug 13, 2010, 7:00 AM CDT
In force
57 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Fillmore County, MN, Houston County, MN, Winona County, MN, Buffalo County, WI, La Crosse County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 46 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 6:25 AM CDTTSTM WND DMGPickwick, MNLARGE TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 5:27 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 11.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3684 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WUUS53 KARX 131103
SVRARX
MNC045-055-169-WIC011-063-121-131200-
/O.NEW.KARX.SV.W.0092.100813T1103Z-100813T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
603 AM CDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  NORTHERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  EASTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
  WESTERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 700 AM CDT

* AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM ALTURA TO
  LEWISTON TO LANESBORO TO WYKOFF...MOVING EAST AT 50 MPH. THESE
  STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  STOCKTON AROUND 610 AM...
  WINONA AND GOODVIEW AROUND 615 AM...
  TREMPEALEAU AROUND 630 AM...
  RUSHFORD AND DAKOTA AROUND 635 AM...
  HOLMEN AND BRICE PRAIRIE AROUND 640 AM...
  HOUSTON AROUND 645 AM...
  HOKAH AROUND 655 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4414 9176 4420 9186 4421 9185 4421 9121
      4373 9120 4374 9200
TIME...MOT...LOC 1104Z 262DEG 44KT 4411 9192 4396 9185
          4385 9192 4377 9224
WIND...HAIL 60MPH <.50IN

$$

RIECK
3 follow-up statements
567 
WWUS53 KARX 131142
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
642 AM CDT FRI AUG 13 2010

WIC011-131152-
/O.CAN.KARX.SV.W.0092.000000T0000Z-100813T1200Z/
BUFFALO WI-
642 AM CDT FRI AUG 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUFFALO COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

LAT...LON 4395 9188 4400 9160 4410 9154 4412 9155
      4419 9152 4421 9121 4373 9120 4374 9200
TIME...MOT...LOC 1142Z 262DEG 44KT 4417 9128 4402 9121
          4391 9128 4383 9160

$$

MNC045-055-169-WIC063-121-131200-
/O.CON.KARX.SV.W.0092.000000T0000Z-100813T1200Z/
WINONA MN-HOUSTON MN-FILLMORE MN-TREMPEALEAU WI-LA CROSSE WI-
642 AM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LA
CROSSE...SOUTHERN TREMPEALEAU...NORTHEASTERN FILLMORE...NORTHERN
HOUSTON AND SOUTHEASTERN WINONA COUNTIES UNTIL 700 AM CDT...

AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM GALESVILLE TO
HOLMEN TO DAKOTA TO RUSHFORD...MOVING EAST AT 50 MPH. THESE STORMS
CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  HOKAH AND ONALASKA AROUND 655 AM...
  LA CRESCENT AND LA CROSSE AROUND 700 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4395 9188 4400 9160 4410 9154 4412 9155
      4419 9152 4421 9121 4373 9120 4374 9200
TIME...MOT...LOC 1142Z 262DEG 44KT 4417 9128 4402 9121
          4391 9128 4383 9160
WIND...HAIL 60MPH <.50IN

$$

RIECK
082 
WWUS53 KARX 131150
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
650 AM CDT FRI AUG 13 2010

MNC045-055-169-WIC063-121-131200-
/O.CON.KARX.SV.W.0092.000000T0000Z-100813T1200Z/
WINONA MN-HOUSTON MN-FILLMORE MN-TREMPEALEAU WI-LA CROSSE WI-
650 AM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LA
CROSSE...SOUTHEASTERN TREMPEALEAU...NORTHEASTERN FILLMORE...NORTHERN
HOUSTON AND SOUTHEASTERN WINONA COUNTIES UNTIL 700 AM CDT...

AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM FRANKLIN TO
NORTH BEND TO ONALASKA TO HOUSTON...MOVING EAST AT 50 MPH. THESE
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  HOKAH AND ONALASKA AROUND 655 AM...
  LA CRESCENT AND LA CROSSE AROUND 700 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4394 9188 4396 9160 4398 9133 4420 9130
      4421 9121 4373 9120 4374 9200
TIME...MOT...LOC 1150Z 262DEG 44KT 4418 9114 4403 9107
          4392 9114 4384 9147
WIND...HAIL 60MPH <.50IN

$$

RIECK
460 
WWUS53 KARX 131158
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
658 AM CDT FRI AUG 13 2010

MNC045-055-169-WIC063-121-131208-
/O.EXP.KARX.SV.W.0092.000000T0000Z-100813T1200Z/
WINONA MN-HOUSTON MN-FILLMORE MN-TREMPEALEAU WI-LA CROSSE WI-
658 AM CDT FRI AUG 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LA CROSSE...
SOUTHEASTERN TREMPEALEAU...NORTHEASTERN FILLMORE...NORTHERN HOUSTON
AND SOUTHEASTERN WINONA COUNTIES WILL EXPIRE AT 700 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD 
PRODUCE GUSTY WINDS OF 40 TO 50 MPH...IN ADDITION TO LIGHTNING AND 
HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

LAT...LON 4394 9188 4396 9160 4398 9133 4420 9130
      4421 9121 4373 9120 4374 9200
TIME...MOT...LOC 1158Z 262DEG 44KT 4419 9100 4404 9093
          4393 9100 4385 9134

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:48 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 13, 3:48 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
348 AM CDT FRI AUG 13 2010

.SHORT TERM...TODAY THROUGH SUNDAY

FORECAST CONCERNS ARE FOR SEVERE THUNDERSTORMS TODAY WITH THE
POTENTIAL FOR HEAVY RAINFALL TODAY INTO TONIGHT. VERY WARM AND MUGGY
CONDITIONS WILL PERSIST ACROSS THE AREA TODAY WITH HEAT INDICES OF
95 TO 100 ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

CURRENT WATER VAPOR IMAGERY SHOWS TROUGH MOVING INTO THE DAKOTAS
WITH SHORTWAVE MOVING INTO WESTERN WISCONSIN. RADAR THIS MORNING
SHOWED A COMPLEX OF THUNDERSTORMS MOVING ACROSS EASTERN
MINNESOTA...INTO WESTERN WISCONSIN. VERY HEAVY RAINFALL AND GUSTY
WINDS WERE OCCURRING WITH SOME OF THE STRONGER STORMS. EXPECT STORMS
TO MOVE INTO WESTERN WISCONSIN THIS MORNING. AT THIS TIME...IT
APPEARS THAT THE BULK OF THE HEAVY RAIN WILL MOVE INTO CENTRAL
WISCONSIN THIS MORNING. GIVEN THE HIGH PRECIPITABLE WATER VALUES
ACROSS THE AREA AND RECENT HEAVY RAINS...HAVE DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR CLARK AND TAYLOR COUNTIES AS WELL AS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA TODAY THROUGH THIS EVENING.
CONFIDENCE REGARDING FLASH FLOOD POTENTIAL NOT AS HIGH OVER
SOUTHWEST WISCONSIN...BUT CONDITIONS MAY BECOME MORE FAVORABLE
THIS AFTERNOON AND THIS SITUATION WILL BE WATCHED CLOSELY FOR
POTENTIAL UPDATES.

13.00Z NAM/GFS INDICATING DIFFERING SOLUTIONS ON PLACEMENT OF HEAVY
PRECIPITATION THIS MORNING INTO THIS AFTERNOON. GFS APPEARS TO HAVE
A BETTER HANDLE OF PLACEMENT OF THUNDERSTORMS COMPLEX AND
PROGRESSION ACROSS THE FORECAST AREA. HAVE LEANED MORE TOWARD THE
GFS GUIDANCE FOR PRECIPITATION CHANCES TODAY.

FOR TODAY AND TONIGHT...UPPER TROUGH WILL SWING INTO THE EASTERN
DAKOTAS TODAY...AND HEAD FOR THE CWA TONIGHT. AFTERNOON ML CAPE
VALUES ARE EXPECTED TO CLIMB INTO THE 1000 TO 2000 J/KG RANGE THIS
AFTERNOON. 0 TO 6 KM SHEAR WILL INCREASE TODAY TO 40 TO 50 KTS.
GIVEN THE INSTABILITY AND SHEAR...EXPECT SOME OF THE THUNDERSTORMS
TO HAVE THE POTENTIAL TO BECOME SEVERE WITH GUSTY WINDS THE MAIN
THREAT. IN ADDITION...HIGH PRECIPITABLE WATER VALUES ACROSS THE
AREA...WILL POSE A HEAVY RAIN THREAT INTO THIS EVENING.

SATURDAY AND SUNDAY...NAM/GFS/ECMWF SHOWING GOOD AGREEMENT WITH
PLACEMENT OF UPPER LEVEL TROUGH AXIS...EXTENDING FROM FAR NORTHWEST
ONTARIO INTO CENTRAL IOWA SATURDAY NIGHT. EXPECT TROUGH TO CLOSE
INTO AN UPPER LOW ON SUNDAY OVER NORTHERN ONTARIO...PLACING THE
FORECAST AREA IN COOL CYCLONIC FLOW. EXPECT TROUGH AXIS TO MOVES
ACROSS THE AREA LATE SATURDAY NIGHT INTO SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

UPPER LOW WILL MOVE TOWARDS JAMES BAY SUNDAY NIGHT WITH A WEAK
EMBEDDED SHORTWAVE MOVING ACROSS NORTHERN NORTH DAKOTA INTO WESTERN
WISCONSIN. THE GFS IS GENERATING PRECIPITATION WITH THIS FEATURE
WHILE THE ECMWF MAINTAINS DRY CONDITIONS. SREF IS ALSO GOING WITH A
DRY SOLUTION THROUGH SUNDAY NIGHT. CONFIDENCE IS LOW REGARDING ANY
PRECIPITATION GENERATION WITH THIS SHORTWAVE...SO WILL MAINTAIN DRY
FORECAST.

BOTH THE GFS/ECMWF INDICATE A SUBTLE SHORTWAVE MOVING ACROSS THE
FORECAST AREA MONDAY AFTERNOON. FORECAST SOUNDINGS SHOWING STEEP
LAPSE RATES AND SOME LOW CAPE DURING THE AFTERNOON HOURS...MAINLY
NORTH OF THE I-94 CORRIDOR. HAVE DECIDED TO ADD SLIGHT OF RAIN SHOWERS FOR
MONDAY AFTERNOON ACROSS THESE AREAS. HAVE ALSO LOWERED HIGH TEMPS A
COUPLE DEGREES ACROSS THE AREAS THAT WILL EXPERIENCE THE RAIN
SHOWERS.

THE ECMWF CONTINUES TO SHOW THAT A SHORT WAVE TROUGH WILL MOVE
THROUGH THE REGION FROM TUESDAY THROUGH WEDNESDAY...THERE REMAINS
SOME CONCERN THAT THE 12.00Z ECMWF WAS TOO STRONG WITH THIS WAVE AND
IT WAS COOLING THE AREA TOO MUCH FOR WEDNESDAY NIGHT AND THURSDAY.
LOOKING AT THE ACTIVE WAVE PATTERN ACROSS THE NORTHERN
HEMISPHERE...IT IS LIKELY THAT THE MODELS WILL GREATLY STRUGGLE WITH
THE UPPER AIR PATTERN AND THIS GREATLY LOWERS THE FORECAST
CONFIDENCE BEYOND WEDNESDAY.

&&

.AVIATION...TODAY THROUGH TONIGHT

RATHER COMPLEX SCENARIO FOR THIS FORECAST CYCLE CENTERED MAINLY ON
CONVECTIVE TRENDS IN THE NEAR TERM...THEN AGAIN LATER THIS
AFTERNOON/EVENING.

RADAR CURRENTLY SHOWING A BAND OF CONVECTION FROM EXTREME NORTH
CENTRAL IOWA INTO CENTRAL MINNESOTA IN ZONE OF LOW LEVEL WARM
ADVECTION AND BEING SUPPORTED BY 925MB-850MB MOISTURE TRANSPORT.
MODELS SHOW THIS MOISTURE TRANSPORT TO LEAN INTO THE LOCAL AREA
LATER THIS MORNING...THUS EXPECT CONVECTION TO CONTINUE TO MOVE
EAST-NORTHEAST WITH TIME AFFECTING THE KRST TAF SITE AROUND 08Z...BUT
WITH ITS NORTHEAST TRACK MAY SLIDE NORTH OF THE KLSE TAF SITE.
MAINLY VFR CONDITIONS EXPECTED...WITH THE EXCEPTION OF WITHIN
THUNDERSTORMS...WHERE IFR CONDITIONS ARE POSSIBLE. THESE STORMS WILL
WEAKEN TRANSLATE EASTWARD LATER THIS MORNING.

THERE MAYBE A BREAK IN THE ACTION LATER THIS MORNING INTO EARLY
AFTERNOON. HOWEVER CONTINUED MOISTURE TRANSPORT AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON WILL LIKELY RE-FIRE CONVECTION
ONCE AGAIN...WITH THE MOST PROBABLY TIME OF AFTER 21Z AT BOTH KLSE
AND KRST.

&&

.HYDROLOGY...TODAY THROUGH SATURDAY MORNING

WITH PRECIPITABLE WATER VALUES RUNNING AROUND 2 INCHES AND WARM
CLOUD DEPTHS RUNNING BETWEEN 4 AND 4.5 KM...IT APPEARS THE AREA
WILL SEE THE THREAT FOR HEAVY RAIN. IN ADDITION...IT LOOKS LIKE WE
WILL CONTINUE TO SEE REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS
THROUGH EARLY SATURDAY MORNING. THIS WILL LIKELY RESULT IN THE
POTENTIAL OF SOME FLOODING AND MUD/ROCK SLIDES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR WIZ054-WIZ055-WIZ061.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ017-WIZ029.

MN...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
     TONIGHT FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
     MNZ096.

IA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
     TONIGHT FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.

     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR IAZ010-IAZ011-IAZ029-IAZ030.

&&

SHORT/LONG TERM...WETENKAMP
AVIATION...RABERDING
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Aug 13, 5:08 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
508 AM CDT FRI AUG 13 2010

WIZ017-029-141100-
CLARK-TAYLOR-
508 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS THE REGION THIS MORNING.
THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF
RAIN AND POSSIBLY DAMAGING WIND GUSTS. AFTER A BRIEF BREAK FROM
LATE MORNING INTO THE AFTERNOON ANOTHER ROUND OF THUNDERSTORMS ARE
EXPECTED LATE THIS AFTERNOON. ONCE AGAIN HEAVY DOWNPOURS OF RAIN
WHICH COULD LEAD TO FLOODING AND FLASH FLOODING IS POSSIBLE...ALONG
WITH DAMAGING WIND GUSTS. A FLOOD WATCH HAS BEEN POSTED FOR THE AREA
THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME
THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY.
HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER
RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL HAS BEEN SCHEDULED FOR 11 AM THIS MORNING.

WIZ032>034-041>044-053-141100-
ADAMS-BUFFALO-JACKSON-JUNEAU-LA CROSSE-MONROE-TREMPEALEAU-VERNON-
508 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST AND
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS MORNING.
THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF
RAIN AND POSSIBLY DAMAGING WIND GUSTS. THERE COULD BE A BRIEF
BREAK FROM LATE MORNING INTO THE AFTERNOON UNTIL ANOTHER ROUND OF
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON. ONCE AGAIN HEAVY
DOWNPOURS OF RAIN WHICH COULD LEAD TO FLOODING AND FLASH FLOODING IS
POSSIBLE...ALONG WITH DAMAGING WIND GUSTS.

IN ADDITION HEAT INDEX VALUES WILL BE IN THE 90 TO 100 DEGREE
RANGE...WITH THE HIGHEST READINGS IN THE VALLEY LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME
THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY.
HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER
RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY INTO THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL HAS BEEN SCHEDULED FOR 11 AM THIS MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-141100-
ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA-
508 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND NORTHEAST IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS THE AREA
THIS MORNING AND WILL PRODUCE HEAVY DOWNPOURS OF RAIN AND THE
POSSIBILITY OF DAMAGING WIND GUSTS. THERE MAY BE A BRIEF BREAK
LATER THIS MORNING AND EARLY AFTERNOON BEFORE ANOTHER ROUND OF
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ONCE AGAIN HEAVY DOWNPOURS
OF RAIN ARE EXPECTED WHICH COULD LEAD TO FLOODING AND FLASH
FLOODING...ALONG WITH DAMAGING WIND GUSTS. A FLOOD WATCH HAS BEEN
ISSUED FOR THE AREA TODAY AND TONIGHT.

IN ADDITION HEAT INDEX VALUES WILL BE IN THE 95 TO 100 DEGREE
RANGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME
THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY.
HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER
RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL HAS BEEN SCHEDULED FOR 11 AM THIS MORNING.

WIZ054-055-061-141100-
CRAWFORD-GRANT-RICHLAND-
508 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST WISCONSIN

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS
MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS OF RAIN ALONG WITH THE POSSIBILITY OF DAMAGING WIND
GUSTS. THERE MAY BE A BRIEF BREAK FROM LATE MORNING INT THE
AFTERNOON BEFORE ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED LATE
THIS AFTERNOON. ONCE AGAIN HEAVY DOWNPOURS OF RAIN ARE EXPECTED WHICH
COULD LEAD TO FLOODING AND FLASH FLOODING...ALONG WITH DAMAGING WIND
GUSTS.

IN ADDITION HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE
RANGE AND A HEAT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7
PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME
THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY.
HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER
RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL HAS BEEN SCHEDULED FOR 11 AM THIS MORNING.

RABERDING

In the hours before

Special weather statement, Aug 13, 3:55 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
355 AM CDT FRI AUG 13 2010

MNZ079-088-WIZ032-033-131100-
BUFFALO-TREMPEALEAU-WABASHA-WINONA-
355 AM CDT FRI AUG 13 2010

AT 353 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11
MILES WEST OF MISHA MOKWA TO 24 MILES WEST OF WEST NEWTON...MOVING
EAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY
THESE STRONG THUNDERSTORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  ALMA...MODENA AROUND 430 AM...
  MONDOVI AROUND 440 AM...
  ARCADIA...STRUM AROUND 510 AM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM FRIDAY
MORNING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

RIECK
Local storm report, Aug 13, 4:45 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     TSTM WND GST     3 NW WABASHA            44.40N 92.09W
08/13/2010  M48.00 MPH       WABASHA            MN   AMATEUR RADIO

&&

RIECK
Local storm report, Aug 13, 5:26 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     4 NW ALMA               44.37N 91.98W
08/13/2010                   BUFFALO            WI   PUBLIC

            TREES REPORTED DOWN BETWEEN ALMA AND NELSON.

&&

WETENKAMP
Special weather statement, Aug 13, 5:36 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
536 AM CDT FRI AUG 13 2010

MNZ079-087-088-094>096-WIZ032-131130-
BUFFALO-FILLMORE-HOUSTON-MOWER-OLMSTED-WABASHA-WINONA-
536 AM CDT FRI AUG 13 2010

AT 534 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
PREDMORE TO 18 MILES SOUTHWEST OF HIGHWAYS 63 AND 16...MOVING EAST AT
50 MPH.

WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY
THESE STRONG THUNDERSTORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  WHITEWATER STATE PARK...ST. CHARLES...DOVER AROUND 550 AM...
  BETHANY...ALTURA...SPRING VALLEY...CHATFIELD AROUND 600 AM...
  MINNESOTA CITY AROUND 610 AM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

RIECK
Local storm report, Aug 13, 5:47 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
547 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     1 N INDEPENDENCE        44.38N 91.42W
08/13/2010                   TREMPEALEAU        WI   AMATEUR RADIO

            LIMBS DOWN ACROSS POWER LINES

&&

RIECK
Special weather statement, Aug 13, 5:54 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 AM CDT FRI AUG 13 2010

IAZ008>011-018-019-029-MNZ094>096-WIZ041>043-053>055-061-131300-
ALLAMAKEE-CHICKASAW-CRAWFORD-FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-
HOWARD-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-RICHLAND-VERNON-WINNESHIEK-
554 AM CDT FRI AUG 13 2010

AT 548 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM
NEAR KELLOGG MINNESOTA TO ORCHARD IOWA...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE
STRONG THUNDERSTORMS. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED AS
THESE STORMS MOVE ACROSS THE AREA.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
RICEVILLE...ELMA...FOUNTAIN...PRESTON...JERICO AND LANESBORO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

RABERDING

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:34 AM CDTFlash Flood WatchARXClark, Taylor17 min
Aug 13, 1:51 AM CDTFlash Flood WatchARXAdams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more22 hr
Aug 13, 3:55 AM CDTHeat AdvisoryARXCrawford, Grant, Richland15 hr
Aug 13, 4:20 AM CDTSevere Thunderstorm WarningARXBuffalo55 min
Aug 13, 4:59 AM CDTSevere Thunderstorm WarningARXJackson, Trempealeau61 min
Aug 13, 5:56 AM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau49 min
Aug 13, 6:11 AM CDTFlash Flood WarningARXBuffalo, Trempealeau3 hr
Aug 13, 6:31 AM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe59 min
Aug 13, 7:18 AM CDTSevere Thunderstorm WarningARXAdams, Jackson, Juneau, Monroe, Vernon57 min
Aug 13, 7:48 AM CDTAreal Flood AdvisoryARXLa Crosse93 min
Aug 13, 8:59 AM CDTAreal Flood WarningARXBuffalo, Trempealeau6 hr
Aug 13, 9:05 AM CDTFlash Flood WatchARXClark, Taylor13 hr
Aug 13, 9:10 AM CDTAreal Flood AdvisoryARXCrawford, Richland, Vernon3 hr
Aug 13, 9:36 AM CDTAreal Flood WarningARXJackson5 hr
Aug 13, 10:33 AM CDTRiver Flood WarningARXBuffalo, Trempealeau5 days
Aug 13, 11:24 AM CDTFlash Flood WarningARXCrawford, Richland, Vernon4 hr
Aug 13, 12:08 PM CDTRiver Flood WarningARXVernon10 hr
Aug 13, 1:05 PM CDTRiver Flood WarningARXMonroe, Vernon9 hr
Aug 13, 1:05 PM CDTRiver Flood WarningARXRichland, Vernon25 hr
Aug 13, 1:05 PM CDTRiver Flood WarningARXRichland, Vernon66 hr
Aug 13, 1:05 PM CDTRiver Flood WarningARXCrawford, Vernon3 days
Aug 13, 2:53 PM CDTAreal Flood AdvisoryARXGrant4 hr
Aug 13, 2:58 PM CDTAreal Flood WarningARXBuffalo, Trempealeau24 hr
Aug 13, 3:19 PM CDTRiver Flood WarningARXCrawford, Vernon4 days
Aug 13, 3:19 PM CDTRiver Flood WarningARXCrawford5 days
Aug 13, 3:19 PM CDTRiver Flood WarningARXCrawford6 days
Aug 13, 3:24 PM CDTAreal Flood WarningARXRichland, Vernon24 hr
Aug 13, 2:40 AM CDTSevere Thunderstorm WarningARXDodge65 min
Aug 13, 3:46 AM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha44 min
Aug 13, 4:32 AM CDTFlash Flood WarningARXWabasha3 hr
Aug 13, 5:40 AM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted, Winona50 min
Aug 13, 3:17 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted, Wabasha58 min
Aug 13, 3:34 PM CDTTornado WarningARXDodge, Olmsted, Wabasha26 min
Aug 13, 3:53 PM CDTTornado WarningARXDodge, Olmsted37 min
Aug 13, 4:44 PM CDTFlash Flood WarningARXDodge, Mower, Olmsted4 hr
Aug 13, 4:45 PM CDTTornado WarningARXDodge, Olmsted30 min
Aug 13, 5:43 PM CDTTornado WarningARXOlmsted32 min
Aug 13, 5:50 PM CDTFlash Flood WarningARXOlmsted, Wabasha, Winona6 hr
Aug 13, 6:16 PM CDTSevere Thunderstorm WarningARXOlmsted44 min
Aug 13, 6:53 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona16 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.